Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 81, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 16, 2014, 10:50 PM CST for Pearl River County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2014, 10:50 PM CST (04:50 UTC)
- Expired
- Nov 16, 2014, 11:45 PM CST
- In force
- 55 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Pearl River County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 9:49 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 4:58 PM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Nov 16, 4:58 PM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
458 PM CST SUN NOV 16 2014
.DISCUSSION...
RAIN AND STORMS HAVE BEEN A LITTLE SLOW TO REACH THE FORECAST
AREA. THE LEADING EDGE OF THE SHOWERS AND THUNDERSTORMS ARE JUST
NOW REALLY GETTING INTO THE BATON ROUGE AREA. STORMS TODAY HAVE
BEEN BELOW SEVERE LIMITS ACROSS OUR AREA HOWEVER THE STORMS STILL
HAVE THE POTENTIAL TO BECOME SEVERE THROUGH THE EVENING HOURS.
WITH THAT BEING SAID THERE REMAINS A TORNADO WATCH FOR PORTIONS OF
THE FORECAST AREA THROUGH 10 PM. RAIN AND STORMS WILL CONTINUE
THROUGHOUT THE EVENING AND OVERNIGHT HOURS. WE ARE STILL EXPECTING
ONE TO THREE INCHES OF RAINFALL WITH THIS FRONT HOWEVER IT LOOKS
LIKE IT WILL BE MORE OF A LOCAL ISSUE MORE SO THAN A WIDESPREAD
RAIN EVENT THAN PREVIOUSLY THOUGHT. LATEST MESOSCALE MODELS
CONTINUE TO SHOW THE SHOWERS AND THUNDERSTORMS MOVING THROUGH THE
AREA AND THEY DO NOT REALLY PUSH THE RAIN OUT OF THE FORECAST AREA
UNTIL MID MORNING MONDAY. AFTER THE FRONT EXPECT COLDER DRIER AIR
TO MOVE INTO THE AREA. WITH THE COLD AIR ADVECTION BEHIND THE
FRONT EXPECT WINDS TO BE ELEVATED ACROSS THE AREA...ESPECIALLY
SOUTH OF LAKE PONTCHARTRAIN. HAVE ISSUED A WIND ADVISORY FOR
MONDAY FOR AREAS SOUTH OF LAKE PONTCHARTRAIN FOR WINDS OF 20 TO 30
MPH WITH A FEW HIGHER GUSTS POSSIBLE.
HIGH PRESSURE SETTLES OVER THE FORECAST AREA TUESDAY AND WITH COLD
AIR ALOFT WE EXPECT FREEZING TEMPERATURES OVERNIGHT MONDAY AND
ALSO ON TUESDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP INTO
THE MID 20S NORTH OF THE LAKE AND THAT WOULD PUT US INTO THE HARD
FREEZE CATEGORY TUESDAY MORNING. EXPECT A FREEZE TO EVEN MAKE IT
DOWN INTO THE NEW ORLEANS METRO AREAS AS WELL TUESDAY MORNING. SO
LOOK FOR THE POSSIBILITY OF MORE FREEZE WARNINGS TO COME OUT OVER
THE NEXT DAY OR SO AS THE COLD AIR APPROACHES. THIS FREEZE WILL BE
MORE PROLONGED THAN THE PREVIOUS FREEZE LAST WEEK. HIGHS TUESDAY
WILL STRUGGLE TO MAKE IT OUT OF THE MID 40S EVERYWHERE. SOME
MODERATION WILL OCCUR BY THURSDAY FOLLOWED BY ANOTHER SYSTEM
BRINGING A CHANCE OF RAIN FRIDAY AND NEXT WEEKEND. 13/MH
&&
.AVIATION...
EXPECT MVFR CONDITIONS TO PREVAIL THROUGH THE EVENING HOURS
BEFORE SOME IFR CONDITIONS MOVE IN WITH THE FRONTAL BOUNDARY.
EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE MONDAY
MORNING. WINDS WILL BE ELEVATED OUT OF THE SOUTH AND WILL SHIFT
TO THE NORTHWEST LATE TONIGHT BEHIND THE COLD FRONT. EXPECT WINDS
TO REMAIN ELEVATED BEHIND THE FRONT ON MONDAY OUT OF THE NORTH
SUSTAINED WINDS OF 20 KNOTS POSSIBLE. 13/MH
&&
.MARINE...
A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA TONIGHT. HAVE
MADE A FEW CHANGES WITH THE HEADLINES OVER THE COASTAL WATERS. A
SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR ALL OF THE COASTAL
WATERS AND LAKES THROUGH 6 AM. WINDS BEHIND THE FRONT WILL BE
ELEVATED WITH THE COLD AIR ADVECTION AND THAT SHOULD YIELD GALE
FORCE GUST OUT OVER THE OPEN COASTAL WATERS. HAVE ISSUED A GALE
WARNING FOR THESE GUSTS STARTING 6 AM MONDAY MORNING THROUGH
TUESDAY MORNING. WINDS WILL STRENGTHEN INTO THE 25 TO 30 KNOT
RANGE MONDAY WITH FREQUENT STRONGER GUSTS UP TO 35 KNOTS. THE
PRESSURE GRADIENT WILL BEGIN TO RELAX ON TUESDAY WITH CONDITIONS
GRADUALLY IMPROVING AS HIGH PRESSURE SETTLES OVER THE AREA.
&&
.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
MONITORING SEVERE WEATHER THROUGH TONIGHT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 40 47 23 44 / 100 10 0 0
BTR 40 49 23 47 / 100 10 0 0
ASD 45 52 25 47 / 100 30 0 0
MSY 47 51 32 47 / 100 30 0 0
GPT 48 53 27 47 / 100 30 0 0
PQL 50 54 26 47 / 100 40 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING
ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.
GM...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
GALE WARNING FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 AM MONDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
GALE WARNING FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 AM MONDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Nov 16, 5:04 PM CST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 504 PM CST SUN NOV 16 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-171115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 504 PM CST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE WEATHER REMAINS ACROSS THE ENTIRE REGION AS SCATTERED THUNDERSTORMS IMPACT THE AREA ALONG AND AHEAD OF A COLD FRONT THROUGH THIS EVENING. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS. HOWEVER...ONE OR TWO TORNADOES WILL ALSO BE POSSIBLE. WITH THAT BEING SAID A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF THE FORECAST AREA THROUGH 10 PM TONIGHT. STRONG SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL RESULT IN HAZARDOUS CONDITIONS OVER THE COASTAL WATERS TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT FOR THE OPEN GULF WATERS. REFER TO THE LATEST MARINE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOLLOWING THE COLD FRONT...STRONG WINDS AND ROUGH SEAS WILL CONTINUE TO RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT ACROSS THE COASTAL WATERS MONDAY THROUGH TUESDAY. SMALL CRAFT ADVISORIES ARE IN EFFECT MONDAY THROUGH TUESDAY. A GALE WARNING IS IN EFFECT MONDAY MORNING THROUGH TUESDAY MORNING FOR PORTIONS OF THE OPEN WATERS. FREQUENT GALE FORCE GUSTS UP TO 35 KNOTS ARE POSSIBLE. A WIND ADVISORY IS IN EFFECT FOR PORTIONS SOUTH OF LAKE PONTCHARTRAIN FOR MONDAY AS WINDS BEHIND THE FRONT WILL BE ELEVATED. SEE WEBSITE FOR DETAILS. ANOTHER ROUND OF BELOW FREEZING TEMPERATURES IS EXPECTED ACROSS MUCH OF THE AREA MONDAY AND TUESDAY NIGHTS. A MODERATE FREEZE WILL BE POSSIBLE FOR AREAS NORTH AND WEST OF THE TIDAL LAKES EACH NIGHT...AND A FEW OF THE COLDER NORTHERN LOCATIONS COULD EXPERIENCE A HARD FREEZE. FOR AREAS SOUTHWEST AND SOUTH OF THE TIDAL LAKES...A LIGHT FREEZE WILL BE POSSIBLE MONDAY NIGHT... MAINLY OUTSIDE OF URBAN AREAS AND AWAY FROM THE COAST. THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Special weather statement, Nov 16, 8:40 PM CST, 2 hours 10 minutes before
LAZ048-050-170330-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
840 PM CST SUN NOV 16 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING EAST
BATON ROUGE PARISH...LIVINGSTON PARISH...
AT 834 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS GREATER BATON ROUGE AREA AND
NEAR DENHAM SPRINGS...MOVING EAST AT 25 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...GREENWELL SPRING AND WATSON
HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS !EDIT OR DELETE INCLUDING INTERSTATE.
DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE
CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING
ROADWAYS AND IN AREAS OF POOR DRAINAGE.
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3055 9117 3068 9088 3066 9090 3066 9091
3065 9091 3065 9079 3057 9073 3036 9113
TIME...MOT...LOC 0237Z 241DEG 23KT 3052 9098Local storm report, Nov 16, 8:48 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
848 PM CST SUN NOV 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TORNADO 7 N LIVINGSTON 30.60N 90.75W
11/16/2014 LIVINGSTON LA LAW ENFORCEMENT
SHERRIFS OFFICE REPORTED TORNADO TOUCHED DOWN NEAR THE
INTERSECTION OF LOUISIANA HIGHWAY 63 AND HIGHWAY 442.
TREES REPORTED DOWN. TIME BASED ON RADAR.
&&
FRLocal storm report, Nov 16, 9:29 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
929 PM CST SUN NOV 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 1 SE MONTPELIER 30.67N 90.64W
11/16/2014 ST. HELENA LA EMERGENCY MNGR
EMERGENCY MANAGER RELAYED REPORT FROM ELECTRIC POWER
UNTILITY OF SEVERAL TREES DOWN IN THE VICINITY OF HIGHWAY
1036 AND HIGHWAY 441. TIME ESTIMATED ON RADAR.
&&
FRLocal storm report, Nov 16, 9:39 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
939 PM CST SUN NOV 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND GST BATON ROUGE 30.45N 91.13W
11/16/2014 M48 MPH EAST BATON ROUGE LA TRAINED SPOTTER
SPOTTER REPORTED A WALL CLOUD OVER SOUTHERN PART OF BATON
ROUGE.
&&Special weather statement, Nov 16, 10:26 PM CST, 24 minutes before
LAZ039-040-072-MSZ077-170530-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1026 PM CST SUN NOV 16 2014
...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING PEARL
RIVER COUNTY...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...
WASHINGTON PARISH...
AT 1024 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF BOGALUSA TO 8 MILES SOUTHWEST OF HAMMOND...MOVING
SOUTHEAST AT 10 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
HAMMOND...SPRINGFIELD...ENON...FOLSOM...VARNADO...PONCHATOULA...
ROBERT...BOGALUSA...CROSSROADS...SUN...MADISONVILLE...COVINGTON...
BUSH AND ABITA SPRINGS
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3093 8947 3058 8980 3037 9017 3038 9021
3029 9030 3029 9040 3033 9047 3036 9048
3037 9050 3049 9057 3055 9057 3069 9037
3071 9026 3076 9027 3097 8996
TIME...MOT...LOC 0426Z 295DEG 10KT 3087 8994 3045 9056Special weather statement, Nov 16, 10:39 PM CST, 11 minutes before
LAZ049-056-057-170545-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1039 PM CST SUN NOV 16 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
JAMES PARISH...ASCENSION PARISH...ASSUMPTION PARISH...
AT 1037 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR NAPOLEONVILLE...OR ABOUT 2 MILES
NORTHWEST OF NAPOLEONVILLE...MOVING NORTHEAST AT 35 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...PAINCOURTVILLE...DONALDSONVILLE...CONVENT...SORRENTO...
LUTCHER AND GRAMERCY
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3026 9079 3013 9065 3010 9065 3009 9067
3005 9066 3003 9069 2983 9108 2997 9120
TIME...MOT...LOC 0439Z 235DEG 29KT 2996 9104The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 6:36 PM CST | Special Weather Statement | LIX | Iberville | 39 min |
| Nov 16, 7:17 PM CST | Special Weather Statement | LIX | Livingston | 43 min |
| Nov 16, 7:41 PM CST | Special Weather Statement | LIX | East Baton Rouge, Iberville, West Baton Rouge | 49 min |
| Nov 16, 8:06 PM CST | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 24 min |
| Nov 16, 8:28 PM CST | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 47 min |
| Nov 16, 8:40 PM CST | Special Weather Statement | LIX | East Baton Rouge | 50 min |
| Nov 16, 9:15 PM CST | Tornado Warning | LIX | Tangipahoa, Washington | 30 min |
| Nov 16, 9:16 PM CST | Tornado Warning | LIX | East Baton Rouge, Livingston | 29 min |
| Nov 16, 9:19 PM CST | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, Tangipahoa and 1 more | 116 min |
| Nov 16, 9:43 PM CST | Tornado Warning | LIX | Washington | 47 min |
| Nov 16, 9:46 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 44 min |
| Nov 16, 9:58 PM CST | Tornado Warning | LIX | Livingston, Tangipahoa | 32 min |
| Nov 16, 10:26 PM CST | Special Weather Statement | LIX | Tangipahoa, Washington | 64 min |
| Nov 16, 10:39 PM CST | Special Weather Statement | LIX | Assumption, Saint James | 66 min |
| Nov 16, 11:05 PM CST | Special Weather Statement | LIX | Livingston | 55 min |
| Nov 16, 11:19 PM CST | Special Marine Warning | LIX | 26 min | |
| Nov 16, 11:26 PM CST | Special Weather Statement | LIX | Saint James | 64 min |
| Nov 16, 11:41 PM CST | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist | 64 min |
| Nov 16, 11:52 PM CST | Special Marine Warning | LIX | 53 min | |
| Nov 17, 12:00 AM CST | Special Weather Statement | LIX | Saint Tammany | 30 min |
| Nov 17, 12:42 AM CST | Special Weather Statement | LIX | Saint Tammany | 33 min |
| Nov 17, 12:47 AM CST | Special Marine Warning | LIX | 43 min | |
| Nov 17, 1:04 AM CST | Special Marine Warning | LIX | 56 min | |
| Nov 17, 1:36 AM CST | Special Marine Warning | LIX | 54 min | |
| Nov 17, 1:54 AM CST | Special Weather Statement | LIX | Saint Bernard | 36 min |
| Nov 17, 2:00 AM CST | Special Marine Warning | LIX | 90 min | |
| Nov 17, 2:34 AM CST | Special Marine Warning | LIX | 86 min | |
| Nov 17, 3:30 AM CST | Special Marine Warning | LIX | 90 min | |
| Nov 17, 4:44 AM CST | Freeze Warning | LIX | Assumption, Iberville, Saint Bernard, Saint James, Saint John the Baptist | 25 hr |
| Nov 17, 4:44 AM CST | Hard Freeze Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, Tangipahoa, Washington and 2 more | 25 hr |
| Nov 17, 5:00 AM CST | Special Marine Warning | LIX | 90 min | |
| Nov 16, 11:52 PM CST | Special Weather Statement | LIX | Pearl River | 53 min |
| Nov 17, 12:52 AM CST | Special Weather Statement | LIX | Pearl River | 53 min |
| Nov 17, 1:57 AM CST | Special Weather Statement | LIX | Harrison | 33 min |
| Nov 17, 3:16 AM CST | Special Weather Statement | LIX | Jackson | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.